Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Pelczynski's property (V*) for symmetric operator spaces


Author: Narcisse Randrianantoanina
Journal: Proc. Amer. Math. Soc. 125 (1997), 801-806
MSC (1991): Primary 46E40; Secondary 47D15, 28B05
DOI: https://doi.org/10.1090/S0002-9939-97-03632-0
MathSciNet review: 1353396
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if a rearrangement invariant Banach function space $E$ on the positive semi-axis contains no subspace isomorphic to $c_0$ then the corresponding space $E({\cal M} )$ of $\tau $-measurable operators, affiliated with an arbitrary semifinite von-Neumann algebra ${\cal M} $ equipped with a distinguished faithful, normal and semifinite trace $\tau $, has Pe{\l}czy\'{n}ski's property (V*).


References [Enhancements On Off] (What's this?)

  • 1. V.I. Chilin and F.A. Sukochev. Symmetric spaces on semifinite von Neumann algebras. , 42:97-101, (1992). MR 92a:46075
  • 2. J. Diestel. Sequences and Series in Banach Spaces, volume 92 of . Springer Verlag, New York, first edition, (1984). MR 85i:46020
  • 3. P.G. Dodds, T.K. Dodds, and B. Pagter. Non-commutative Banach function spaces. , 201:583-597, (1989). MR 90j:46054
  • 4. G. Emmanuele. On the Banach spaces with the property (V$^*$) of Pe{\l} czy\'{n}ski. , 152:171-181, (1988). MR 90b:46031
  • 5. T. Fack and H. Kosaki. Genaralized s-numbers of $\tau $-measurable operators. , 123:269-300, (1986). MR 87h:46122
  • 6. G. Godefroy and P. Saab. Weakly unconditionally convergent series in $M$-ideals. , 64:307-318, (1990). MR 91c:46023
  • 7. J. Lindenstrauss and L. Tzafriri. Classical Banach spaces II, volume 97 of . Springer-Verlag, Berlin-Heidelberg-New York, first edition, (1979). MR 81c:46001
  • 8. E. Nelson. Notes on non-commutative integration. , 15:103-116, (1974). MR 50:8102
  • 9. A. Pe{\l}czynski. On Banach spaces on which every unconditionally converging operator is weakly compact. , 10:641-648, (1962). MR 26:6785
  • 10. H. Pfitzner. $L$-summands in their biduals have Pe{\l}czy\'{n}ski's property (v*). , 104:91-98, (1993). MR 94f:46021
  • 11. H. Pfitzner. Weak compactness in the dual of a $C^*$-algebra is determined commutatively. , 298:349-371, (1994). MR 95a:46082
  • 12. N. Randrianantoanina. Complemented copies of $\ell ^1$ and Pe{\l}czy\'{n}ski's property $(V^*)$ in Bochner spaces. Canadian. J. Math., 48:625-640, (1996).
  • 13. E. Saab and P. Saab. On Pe{\l}czynski's properties (V) and $(V^*)$. , 125:205-210, (1986). MR 87j:46041
  • 14. E. Saab and P. Saab. Stability problems of some properties in Banach spaces. , 136:367-394, (1992). MR 92m:46021
  • 15. M. Takesaki. Theory of operator Algebras I. Springer-Verlag, New-York, Heidelberg, Berlin, (1979). MR 81e:46038
  • 16. Q. Xu. Analytic functions with values in Lattices and Symmetric spaces of measurable operators. , 109:541-563, (1991). MR 92g:46036

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46E40, 47D15, 28B05

Retrieve articles in all journals with MSC (1991): 46E40, 47D15, 28B05


Additional Information

Narcisse Randrianantoanina
Affiliation: Department of Mathematics, The University of Texas at Austin, Austin, Texas 78712-1082
Address at time of publication: Department of Mathematics and Statistics, Miami University, Oxford, Ohio 45056
Email: nrandri@math.utexas.edu, randrin@muohio.edu

DOI: https://doi.org/10.1090/S0002-9939-97-03632-0
Keywords: von-Neumann algebras, weakly compact sets
Received by editor(s): June 26, 1995
Received by editor(s) in revised form: September 8, 1995
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society